MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported after the dxr00v model intraocular lens (iol) was fully inserted into the patient¿s ocular dexter (right eye), the surgeon decided to use a 3-piece lens.There was no product quality issue however, the patient's anterior chamber was so small that the one-piece lens kept moving forward; a three-piece lens was needed in the sulcus.The dxr00v iol was removed and replaced with a non-johnson & johnson surgical vision lens, 25.5 diopter iol.The incision was enlarged and sutures were required.Patient outcome post-procedure was reported as good.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d-6a date implanted: not applicable as the iol was removed and replaced during the same procedure.Section d-6b date explanted: not applicable as the iol was removed and replaced during the same procedure, therefore not explanted.Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h-6 health effect - clinical code: 4581 eye anatomy issue and incision enlargement.Section h-6 health effect - impact code: 4625 incision enlargement and sutures.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 23-oct-2023.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of a specimen cup.Visual inspection under magnification revealed that the complaint lens was received cut but not into separate pieces.The lens was cleaned and, no issues that could cause or contribute to the complaint issue could be identified.Complaint issues were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Based on the return condition of the lens, no further product evaluation could be performed.Conclusion: based on the complaint investigation results, the product was released within specifications and the reported complaint issues could not be confirmed.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17917431
Report Number3012236936-2023-02598
Device Sequence Number6782601
Product Code POE
UDI-Device Identifier05050474761933
UDI-Public(01)05050474761933(17)251024
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU270
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale
Patient Weight82 KG